Repeated bloody poop after antibiotics, de-worming
Went thru antibotics 5 day....now on panacur for another 5... this is third day of wormer... she is pooping 85% blood...won't eat her dog food... is rating boiled meat i added..
please advise...thank you
I'm sorry your puppy is having such a hard time, and I wish I could be of help, but this is one of those situation where only a professional vet can help with hands-on evaluation.
I'm not sure what the antibiotics were for, but if it was for Coccidiosis for example, it can take more than one round of treatment to clear up the parasites.
Deworming medications can also cause upset tummies and bouts of puppy diarrhea from time to time.
There could also still be an underlying bacterial infection, or the combination of the original infection, antibiotics, dewormer and repeated diarrhea could have caused some persistent inflammation in your pup's colon and that is where the blood is coming from.
Your vet could prescribe anti-inflammatory medications if he feels this is the case. I'm afraid I can only suggest that you go back to your vet again and explain the persistent problems your puppy is having and insist on getting some input/help to get her on the road to recovery. It's also okay to seek a second opinion if you don't think she is getting the care she needs.
I hope this helps a little and wish you the very best of luck and that your pup is soon feeling much better.
Click here to post comments.
Return to Puppy Health Problems.